4/17/2000 – Heat deaths related to medication raised

The inability to handle heat has been a common report from
patients for years with the serotonergic medications. Many
patients also find that it continues after coming off the
medication. Now the Dallas Morning News brings us some
insight into the dangers of that reaction.

Ann Blake-Tracy
————————

Heat deaths related to medication raised
Dallas Morning News (April 17, 2000).

DAYTON, Ohio – Findings from health authorities have doubled
the number of deaths related to psychiatric medications taken by
the mentally ill during last summer’s fierce Midwestern heat
wave.

New figures from the U.S. Centers for Disease Control and
Prevention in Atlanta and the Cook County medical examiner’s
office in Chicago show that at least 23 of the estimated 300 dead
were mentally ill people who took medicines that made them
especially vulnerable to death from intense summer heat.

The total could be higher because not all coroners where heat
deaths occurred performed toxicology tests. The medications
interfere with the body’s thermo-regulatory system, hazards
known to physicians but seldom publicized.

Common drugs included Mellaril, Elavil, Prozac and Zoloft.

614 total views, 1 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., DrugAwareness.org Newsletters and tagged , , .

Leave a Reply